MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD
Model Number 370945
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lead showed an insulation damage during the extraction of the associated icd lead.
 
Additional Manufacturer Narrative
Upon receipt, the two leads under complaint were subjected to an extensive analysis.The performance of the devices was scrutinized, including a visual, electrical and mechanical inspection.The visual inspection of the plexa lead revealed abrasion marks along the lead body.Further inspection showed a squeezed and deformed lead body approximately 40cm distal to the df4 connector pin.In this region, the insulation and the coating of the conductor cables to the shock coil and the ring electrode were damaged.The conductor coil to the svc shock coil was fractured.These findings can be considered as the root cause of the reported oversensing with shock delivery.Based on the characteristics as well as the location of the damage, it is reasonable to assume that the lead had been subject to excessive mechanical forces as the result of clavicular first rib entrapment as mentioned in the complaint description.Furthermore, a kinked fixation helix, deformations of the shock coils, damages at the steroid collar and cuts int the insulation were found which occurred most likely during the explantation procedure.The analysis of the safio lead showed abrasion marks along the lead body and demonstrated a squeezed and deformed lead body approximately 33cm distal to the is-1 connector pin.Based on the characteristics as well as the location of the damage, it is reasonable to assume that the lead had been subject to excessive mechanical forces as the result of clavicular first rib entrapment.Further inspection of the safio showed a rubbed through insulation approximately 20cm distal to the is-1 connector pin, which most likely resulted from interaction with another implantable device such as the generator or the nearby lead.In addition, a deformed and elongated fixation helix was observed which occurred most likely during the explantation procedure.The manufacturing process for these two leads was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis of both leads did not reveal any sign of a material or manufacturing problem.

Brand Name
SAFIO S 53
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key9141719
Report Number1028232-2019-04283
Device Sequence Number16924867
Product Code NVN
UDI-Device Identifier04035479113940
UDI-Public04035479113940
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number370945
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;